Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 330, NWS Austin/San Antonio, TX

July 7, 2007DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 3:49 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 3:49 PM CDT (20:49 UTC)
Expired
Jul 7, 2007, 6:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2357 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 072053
FFWEWX
TXC123-285-072345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...

* UNTIL 645 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
  RAIN...HEAVY AT TIMES...ASSOCIATED WITH SHOWERS AND THUNDERSTORMS
  OVER DEWITT AND LAVACA COUNTIES.  THESE SHOWERS AND THUNDERSTORMS
  WILL CONTINUE FOR THE NEXT FEW HOURS.  LOCALLY HEAVY RAIN...WIND
  GUSTS OF 25 TO 40 MPH...AND FREQUENT DANGEROUS LIGHTNING IS
  EXPECTED.  THIS WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND IN
  LOW LYING AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF...
  SUBLIME...SPEAKS...HOCHHEIM AND EZZELL

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...
INCLUDING SUVS AND PICKUPS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
      2887 9730 2893 9742 2882 9758 2900 9775
      2938 9723 2959 9720 2963 9715 2963 9686
      2936 9658

$$
3 follow-up statements
000 
WGUS74 KEWX 072146
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT SAT JUL 7 2007

TXC123-285-072345-
LAVACA TX-DEWITT TX-
441 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
DEWITT AND LAVACA COUNTIES...

AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR YOAKUM...MOVING NORTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EZZELL...SPEAKS...SHINER...HALLETTSVILLE...SUBLIME AND MOULTON

NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE ESTIMATED AN AVERAGE OF 
2 INCHES OF RAIN HAVE FALLEN OVER PILOT GROVE BRANCH SOUTHEAST OF 
YOAKUM....AND HONEY CREEK NORTH OF SUBLIME. AT RAINFALL RATES NEAR 2 
INCHES AN HOUR AN ADDITIONAL 4 INCHES OF RAIN IS POSSIBLE ACROSS 
LAVACA COUNTY. 

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
      2887 9730 2893 9742 2882 9758 2900 9775
      2938 9723 2959 9720 2963 9715 2963 9686
      2936 9658

$$
000 
WGUS74 KEWX 072237
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 PM CDT SAT JUL 7 2007

TXC123-072244-
DEWITT TX-
534 PM CDT SAT JUL 7 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DEWITT COUNTY...

LAT...LON 2921 9674 2908 9692 2915 9701 2938 9722
      2960 9719 2963 9715 2963 9686 2958 9682
      2957 9679 2952 9673 2936 9658

$$

TXC285-072345-
LAVACA TX-
534 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
LAVACA COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT MODERATE RAIN ACROSS MOST OF LAVACA COUNTY...MOVING NORTHEAST 
AT 5 MPH.  AN ESTIMATED 2 INCHES OF RAIN HAS FALLEN NORTH OF SUBLIME 
OVER HONEY CREEK AND MIXON CREEK...AND SOUTHEAST OF YOAKUM OVER 
SUPPLEJACK CREEK AND PILOT GROVE BRANCH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHINER...SUBLIME AND MOULTON

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2921 9674 2908 9692 2915 9701 2938 9722
      2960 9719 2963 9715 2963 9686 2958 9682
      2957 9679 2952 9673 2936 9658

$$
000 
WGUS74 KEWX 072338
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT SAT JUL 7 2007

TXC285-072345-
LAVACA TX-
636 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR LAVACA 
COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED ONLY
LIGHT RAIN OVER THE LAVACA COUNTY.  THE THREAT FOR FLASH FLOODING IS 
ENDING. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE 
AT 645 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME...
SHINER...MOULTON AND HALLETTSVILLE

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2936 9659 2908 9692 2915 9701 2938 9722
      2960 9719 2963 9715 2963 9686 2958 9682
      2957 9679 2952 9673

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 7, 3:36 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT SAT JUL 7 2007

.DISCUSSION...
SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS
AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY
AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID
TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT
WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER
THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY
DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL
CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN
CHANCES TO THE NORTH AND EAST.  700 TO 300 HPA TROF REMAINS OVER
THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU
SUNDAY.  ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS
IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS
PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS
SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO
PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR
CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES
OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT
FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU
THE EVENING.  EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE
WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER
THE EAST PART OF THE AREA.  EXPECT SHOWERS AND THUNDERSTORMS
TO DIMINISH FASTER SUNDAY EVENING.

BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH
APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF
EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD
MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL
PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE
AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING
SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING
TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE
PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM
TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT
WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY
WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER
THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE
STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF
THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE
TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID
PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST
PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY
LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S.
TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY
AFFECTING THE EASTERN MOST COUNTIES OF THE AREA.  MOST MEDIUM
RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE
JUL 15 TO 21 TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  75  92  75 /  50  30  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  71  91  74  91  74 /  50  30  20  20  10
DEL RIO INTL AIRPORT           76  94  77  95  78 /  50  10  10  10  10
SAN ANTONIO INTL AIRPORT       74  89  74  91  75 /  50  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/05

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:01 AM CDTFlash Flood WarningEWXAtascosa, Frio119 min
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 5:54 AM CDTFlash Flood WarningEWXGonzales, Wilson4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 4:33 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:12 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 7, 6:18 PM CDTFlash Flood WarningEWXCaldwell, Gonzales117 min
Jul 7, 6:21 PM CDTRiver Flood WarningEWXBexar, Wilson15 hr
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.